Tandem Brownian queues

P.M.D. Lieshout, M.R.H. Mandjes

Research output: Contribution to journalArticleAcademicpeer-review

22 Citations (Scopus)


We analyze a two-node tandem queue with Brownian input. We first derive an explicit expression for the joint distribution function of the workloads of the first and second queue, which also allows us to calculate their exact large-buffer asymptotics. The nature of these asymptotics depends on the model parameters, i.e., there are different regimes. By using sample-path large-deviations (Schilder’s theorem) these regimes can be interpreted: we explicitly characterize the most likely way the buffers fill. This research has been funded by the Dutch BSIK/BRICKS (Basic Research in Informatics for Creating the Knowledge Society) project. M. Mandjes is also affiliated with the Korteweg-de Vries Institute, University of Amsterdam, The Netherlands, and EURANDOM, Eindhoven, The Netherlands.
Original languageEnglish
Pages (from-to)275-298
JournalMathematical Methods of Operations Research
Issue number2
Publication statusPublished - 2007


Dive into the research topics of 'Tandem Brownian queues'. Together they form a unique fingerprint.

Cite this